Content

Welcome to the CJU website » LOG IN

Details

Priapism as a possible acute side effect of radical radiotherapy for prostate cancer
Medical Student, Faculty of Medicine, University of Toronto, Toronto, Ontario, C
Apr 2004 (Vol. 11, Issue 2, Pages( 2205 - 2206)

Abstract

Text-Size + 

  • We report a case of a 73 year-old male diagnosed with T1 N0 M0 prostate cancer, Gleason score 7, undergoing a course of radical radiotherapy using 7600 cGY delivered in 38 fractions. Several hours after receiving his 27th fraction, he reported experiencing a painful penile erection lasting more than 6 hours. A history and several investigations were conducted to determine the etiology of this adverse event. Although several possible etiologies were considered, the two most likely possibilities were direct prostate-irradiation and/or his use of alfuzosin, a novel alpha 1-adrenergic antagonist. A literature search revealed one case of priapism secondary to radiotherapy as well as reports of priapism associated with drugs similar to alfuzosin.

Current Issue

August 2019, Vol.26 No.4
canadian journal of urology